Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 425, NWS Jackson, MS

July 27, 2006Forrest County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 27, 2006, 4:14 PM CDT for Forrest County, Mississippi. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 27, 2006, 4:14 PM CDT (21:14 UTC)
Expired
Jul 27, 2006, 4:30 PM CDT
In force
16 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Forrest County, MS

The radar

The Mobile radar (KMOB), 112 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:50 PM CDT, 24 minutes earlier.

Area forecast discussion, Jul 27, 3:50 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
350 PM CDT THU JUL 27 2006

.DISCUSSION...AS TALKED ABOUT EARLIER...CONVECTION HAS REMAINED TO
OUR NW WITH NO ACTIVITY ACROSS THE NORTHERN AND WESTERN 2/3 OF THE
CWA. ACROSS THE SOUTH...STRONG DEEP THETA E ADV HAS ALLOWED FOR
CONVECTION TO FIRE OVER SE MS/LA. THE DECENT SOUTHERLY LOW-LEVEL
FLOW IS ALLOWING FOR GOOD OUTFLOW PROPAGATION AND STORM REGENERATION
ON THE NNW SIDE OF THE NORTHWARD MOVING BOUNDARIES. THIS SHOULD
ALLOW STORMS TO ENTER THE S-CENTRAL AND SW PORTION OF THE CWA
BETWEEN NOW AND 7-8 PM. HERE IS WHERE I WILL MENTION POPS AND
ISO/SCT CONVECTION FOR THE FIRST FEW HRS OF THE EVENING. ACTIVITY
SHOULD NOT MAKE IT TOO FAR NORTH BEFORE INSTABILITY AND LESS
MOISTURE CUT THE STORMS OFF AND ALLOW THEM TO DISSIPATE LIKELY
BEFORE REACHING I-20. IF THEY DO REACH I-20...THEY WONT MAKE IT
MUCH FURTHER NORTH. THE NW PORTION OF THE CWA WILL LIKELY MISS THE
LARGE PRECIP COMPLEX AS IT SHIFTS JUST NW OF THE CWA.

ON SAT...ALL THE STRONG MOISTURE ADV FROM LATE THIS AFTERNOON AND
OVERNIGHT SHOULD SET THE STAGE FOR A GOOD DEAL OF ACTIVITY ON FRI.
WE SHOULD SEE SOME S/W ENERGY SPREAD OUR WAY FROM THAT WEAKENING
UPPER FEATURE CURRENTLY OVER AR AND HELP TO FIRE UP SHOWERS AND
STORMS. AT THIS POINT...IT DONT HAVE A STRONG FEELING ABOUT WHERE
THE GREATEST COVERAGE WILL BE...THUS I WILL JUST GO WITH THE LATEST
GFS POPS WHICH IS BASICALLY 60%. WE SHOULD HAVE THE OPPORTUNITY TO
WARM UP A BIT MORE AND REACH THE LOWER 90S. THIS WILL GIVE US ENOUGH
INSTABILITY TO SUPPORT A FEW STRONG TSRA WITH WIND GUSTS TO 40 MPH
OR SO. ACTIVITY SHOULD DECREASE BY MID EVENING WITH A QUIET
OVERNIGHT.

ON SAT...JUST ABOUT ALL GUIDANCE SUGGESTS HEIGHTS WILL BE RISING AS
THE UPPER RIDGE CENTER POSITIONS IT SELF OVER OR SLIGHT WEST OF THE
FORECAST AREA. THIS TYPICALLY SUPPRESSES CONVECTION. DUE TO
THIS...FEEL THE LASTEST GFS IS TOO AGGRESSIVE WITH POPS AND HAVE
OPTED TO CUT THEM DOWN AND STAY IN THE CHANCE RANGE.
ADDITIONALLY...IF FRI WILL BE AS ACTIVE AS IT LOOKS...WE WILL NEED
SAT TO RECOVER SOME.

AS FOR TEMPS...STARTED TO TWEAK TEMPS UP A TAD ON FRI AT A FEW
LOCATIONS...BUT FOR THE MOST PART STAYED WITH OR VERY CLOSE TO
GUIDANCE. SAT WILL BE DIFFERENT SINCE WE ARE EXPECTING LESS
CONVECTION TEMPS SHOULD BE QUITE A BIT WARMER. WILL GO WITH LOWER TO
MIDDLE 90S.   /CME/

LONG TERM...SATURDAY NIGHT THROUGH THURSDAY. DID NOT STRAY FROM THE
MODELS MUCH. MADE A FEW TWEAKS TO THE TEMPS AND GUIDANCE HAD LOWER
POPS SO STUCK WITH THOSE. BY SATURDAY NIGHT THE UPPER TROUGH IS OFF
TO THE EAST WITH THE TAIL END OF THE TROUGH AXIS STILL OVER THE CWA.
THE MODELS CONTINUE TO GENERATE PRECIP...SO WILL HOLD ON TO THE
EVENING ACTIVITY. CONDITIONS LOOK SIMILAR FOR SUNDAY WITH THE BEST
POPS IN THE EAST. BY MONDAY THE TROUGH AXIS HAS MOVED OUT OF THE
AREA BUT THE SURFACE HIGH WAS PUSHING INTO THE AREA FROM THE EAST.
SOUTHERLY FLOW CONTINUES AND THE MOIST AIR STAYS IN PLACE. PW VALUES
NEVER REALLY FALL BELOW 2 INCHES...SO EXPECTING DIURNAL ACTIVITY FOR
THE EARLY PART OF THE WEEK...MON-WED. A WEAK DISTURBANCE SEEMS TO
DROP INTO THE SOUTHEAST US...WHILE A COLD FRONT APPROACHES FROM THE
NORTHWEST AROUND THURSDAY. THE MODELS CONTINUE TO SHOW A GOOD AMOUNT
OF MOISTURE ALONG AND SOUTH OF THE I-20 CORRIDOR. THE BOUNDARY SEEMS
TO MOVE INTO THE CWA AROUND FRIDAY AND HOLD ON THROUGH THE WEEKEND.
CHANCE POPS LOOK GOOD THROUGH THE PERIOD. RAISED TEMPS A LITTLE NEXT
WEEK TO SHOW TEMPS IN THE MID AND UPPER 90S. MODEL VALUES SHOW MID
20 925 TEMPS...SO WENT WITH IT. OTHERWISE STUCK WITH GUIDANCE. /07/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       75  91  73  93 /  11  62  18  37
MERIDIAN      72  94  71  95 /  12  59  30  40
VICKSBURG     75  91  73  94 /  13  62  11  32
HATTIESBURG   74  93  73  94 /   6  55  24  29
NATCHEZ       75  91  74  91 /  29  75  15  32
GREENVILLE    75  90  74  93 /  10  66  28  40
GREENWOOD     75  91  73  94 /   5  64  36  48

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

SHORT TERM: CME
LONG  TERM: 007
Hazardous weather outlook, Jul 27, 4:03 PM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
403 PM CDT THU JUL 27 2006

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
282103-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
403 PM CDT THU JUL 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND FRIDAY...

...THUNDERSTORMS...
BY AFTERNOON...SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED
ACROSS THE REGION AS A PORTION OF THE UPPER LOW OVER ARKANSAS
WEAKENS AND SPREADS EASTWARD. THIS FEATURE SHOULD GIVE THE AREA
THE EXTRA BOOST TO FIRE MORE SHOWERS AND STORMS. DO TO EXPECTED
WARMER TEMPERATURES...INSTABILITY WILL BE HIGHER ON FRIDAY AND
THIS WILL RESULT IN THE POTENTIAL FOR SOME STRONG STORMS. WITH
ANY STRONG STORMS...EXPECT FREQUENT LIGHTING AND GUSTY WINDS
BETWEEN 40 AND 50 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT ANTICIPATED THROUGH NEXT THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Special weather statement, Jul 27, 2:23 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
223 PM CDT THU JUL 27 2006

MSZ066-074-271940-
FORREST-JONES-
223 PM CDT THU JUL 27 2006

...STRONG THUNDERSTORM MOVING NORTH ACROSS FORREST AND INTO JONES
COUNTIES...

AT 220 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STRONG THUNDERSTORM OVER PETAL MOVING NORTH AT 30 MPH. THIS STORM
IS CAPABLE OF PRODUCING WIND GUSTS BETWEEN 40 AND 50 MPH. THIS
STORM WILL AFFECT AREAS NORTH OF PETAL THROUGH 230 PM AND THEN
PORTIONS OF SOUTHERN JONES COUNTY THROUGH 240 PM.

CME
Special weather statement, Jul 27, 3:20 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
320 PM CDT THU JUL 27 2006

MSZ072-073-272125-
LAMAR-MARION-
320 PM CDT THU JUL 27 2006

...STRONG THUNDERSTORM MOVING NORTH INTO MARION AND LAMAR
COUNTIES...

AT 315 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STRONG THUNDERSTORM MOVING NORTH AT 25 TO 30 MPH INTO SOUTHERN
PORTIONS OF MARION AND LAMAR COUNTIES. THIS STORM IS CAPABLE OF
PRODUCING WIND GUSTS BETWEEN 40 AND 50 MPH. THIS STORM WILL AFFECT
AREAS BETWEEN COLUMBIA AND PURVIS 430 PM.

PERSONS OUTDOORS SHOULD TAKE COVER IF THREATENED BY THIS STORM.
WINDS WILL HAVE THE POTENTIAL TO DOWN WEAKLY ROOTED OR DECAYING
TREES AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE POSSIBLE.

STAY TUNED TO THE NATIONAL WEATHER SERVICE IN JACKSON FOR FURTHER
UPDATES.

50
Special weather statement, Jul 27, 4:04 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
404 PM CDT THU JUL 27 2006

MSZ064-065-272200-
COVINGTON-JEFFERSON DAVIS-
404 PM CDT THU JUL 27 2006

...STRONG THUNDERSTORM MOVING NORTH TOWARD HIGHWAY 49 IN
SOUTHEAST MISSISSIPPI...

AT 400 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STRONG THUNDERSTORM MOVING NORTH AT 30 MPH OUT OF SOUTHEAST
JEFFERSON DAVIS COUNTY AND INTO WESTERN COVINGTON COUNTY.
THIS STORM IS CAPABLE OF GENERATING 40 TO 50 MPH WIND GUSTS...
FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND SMALL HAIL. COLLINS
AND MOUNT OLIVE MAY BE AFFECTED BY THIS STORM BEFORE 445 PM.

PERSONS OUTDOORS SHOULD TAKE COVER IF THREATENED BY THIS STORM.
WINDS WILL HAVE THE POTENTIAL TO DOWN WEAKLY ROOTED OR DECAYING
TREES AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE POSSIBLE.

STAY TUNED TO THE NATIONAL WEATHER SERVICE IN JACKSON FOR FURTHER
UPDATES.

50

Nearby

Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.